Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will reduction of Mesalazine dose affect stools?

Hi - my Consultant has advised that my Crohn s has burnt itself out and has agreed for me to reduce Mesalazine dose (was 3 X 500mg) over time. I am currently on 1 tablet per day. Should I expext any changes to stools / digestive system as I reduce tablets?
Thu, 24 Dec 2020
Report Abuse
General & Family Physician 's  Response
Hello,

That's good to hear that your Crohn's is improving. Decreasing your mesalazine should not have much effect if your Crohn's is not present.

Mesalazine decreases inflammation, but if there is no inflammation, it would have minimal effect. Mesalazine is well-tolerated by most, so you shouldn't have major side effects that would change if you stop the medication.

Hope I have answered your queries. Let me know if I can assist you further.

Take care

Regards,
Dr. Timothy Wong
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Mesalazine


Will reduction of Mesalazine dose affect stools?

Hello, That s good to hear that your Crohn s is improving. Decreasing your mesalazine should not have much effect if your Crohn s is not present. Mesalazine decreases inflammation, but if there is no inflammation, it would have minimal effect. Mesalazine is well-tolerated by most, so you shouldn t have major side effects that would change if you stop the medication. Hope I have answered your queries. Let me know if I can assist you further. Take care Regards, Dr. Timothy Wong